Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 3, NWS Sioux Falls, SD

February 11, 2009Clay County, O'Brien County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Feb 11, 2009, 9:46 AM CST for Clay County, O'Brien County, Iowa. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 9:46 AM CST (15:46 UTC)
Expired
Feb 15, 2009, 4:53 PM CST
In force
4 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Clay County, IA, O'Brien County, IA

The radar

The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 9.62 ft at Feb 12, 2009, 2:00 PM CST.

actionminormoderatemajor681002/1102/1202/1302/1402/1502/16
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 111546
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CST WED FEB 11 2009

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER NEAR MILFORD 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT CHEROKEE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RUNOFF FROM THE MELTING OF THE PRE-EXISTING SNOWPACK THAT HAS OCCURRED 
OVER THE PAST SEVERAL DAYS...COMBINED WITH THE ADDITIONAL ONE TENTH TO
ONE THIRD OF AN INCH OF RAIN THAT FELL EARLIER THIS WEEK...AND SEVERAL
ICE JAMS...HAVE CAUSED RAPID RISES ON PORTION OF THE BIG SIOUX AND 
LITTLE SIOUX RIVERS. MINOR FLOODING IS BEING REPORTED OR IS EXPECTED
IN MANY LOCATIONS THROUGH THE END OF THIS WEEK. 

ONE SPECIFIC ICE JAM THAT IS KNOW ABOUT IS BETWEEN CHEROKEE AND 
CORRECTIONVILLE ON THE LITTLE SIOUX RIVER. STAGES HAVE JUMPED AS
MUCH AS 7 FEET ABOVE THE JAM AT CHEROKEE...WHILE STAGES HAVE 
DROPPED OVER 3 FEET AT CORRECTIONVILLE BELOW THE JAM.

DUE TO THE UNCERTAINTY OF STAGES BOTH ABOVE AND BELOW ICE JAMS...YOU
CAN EXPECT RAPID FLUCTUATIONS OF UP TO SEVERAL FEET IN THE MATTER OF
A FEW HOURS. PLEASE BE ALERT FOR THESE RAPID CHANGES IN WATER LEVELS 
FOR THE NEXT DAY OR TWO.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC167-SDC083-127-121546-
/O.NEW.KFSD.FL.W.0001.090212T0400Z-090214T0600Z/
/HAWI4.1.ER.090212T0400Z.090212T1800Z.090213T0600Z.NO/
946 AM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM THIS EVENING TO LATE FRIDAY NIGHT.
* AT 09AM WEDNESDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM WEDNESDAY AND CREST NEAR
  16.0 FEET BY THURSDAY FEBRUARY 12. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY FEBRUARY 13. FLUCTUATIONS OF UP TO SEVERAL FEET
  ARE POSSIBLE IF ICE JAMS FORM.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 

$$

IAC149-SDC127-121546-
/O.NEW.KFSD.FL.W.0002.090212T1500Z-090214T1821Z/
/AKRI4.1.ER.090212T1500Z.090213T0600Z.090213T1821Z.NO/
946 AM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT AKRON.
* FROM THURSDAY MORNING TO SATURDAY AFTERNOON.
* AT 09AM WEDNESDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 AM THURSDAY AND CREST NEAR 
  17.1 FEET BY FRIDAY FEBRUARY 13. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY FEBRUARY 13. FLUCTUATIONS OF UP TO SEVERAL FEET
  ARE POSSIBLE IF ICE JAMS FORM.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 

$$

IAC041-141-121546-
/O.NEW.KFSD.FL.W.0003.090211T1546Z-090213T0130Z/
/SPOI4.1.ER.090211T1022Z.090211T1600Z.090212T0130Z.NO/
946 AM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL THURSDAY EVENING.
* AT 08AM WEDNESDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 8.4 FEET BY WEDNESDAY FEBRUARY
  11. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY FEBRUARY 11. 
  FLUCTUATIONS OF UP TO SEVERAL FEET ARE POSSIBLE IF ICE JAMS FORM.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 

$$

IAC059-121545-
/O.NEW.KFSD.FL.W.0004.090211T1546Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.090211T1330Z.000000T0000Z.NO/
946 AM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 07AM WEDNESDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...FLUCTUATIONS OF UP TO SEVERAL FEET ARE POSSIBLE IF ICE 
  JAMS FORM.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
  FARM LANDS BEGIN TO FLOOD. 

$$

IAC041-059-121545-
/O.NEW.KFSD.FL.W.0005.090211T1546Z-090214T0600Z/
/SPWI4.1.ER.000000T0000Z.090212T0000Z.090213T0600Z.NO/
946 AM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE FRIDAY NIGHT.
* AT 06AM WEDNESDAY THE STAGE WAS ESTIMATED AT 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 11.3 FEET BY WEDNESDAY 
  FEBRUARY 11. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY FEBRUARY 
  13. FLUCTUATIONS OF UP TO SEVERAL FEET ARE POSSIBLE IF ICE 
  JAMS FORM.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 

$$

IAC021-121545-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/LNNI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
946 AM CST WED FEB 11 2009

FORECAST INFORMATION FOR
  LITTLE SIOUX RIVER AT LINN GROVE.
* AT 09AM WEDNESDAY THE STAGE WAS 17.2 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.8 FEET 12 AM FRIDAY.
  FLUCTUATIONS OF UP TO SEVERAL FEET ARE POSSIBLE IF ICE JAMS FORM.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

IAC035-121545-
/O.NEW.KFSD.FL.W.0006.090211T1546Z-090215T0959Z/
/CHKI4.1.ER.000000T0000Z.090211T1500Z.090214T0959Z.NO/
946 AM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL LATE SATURDAY NIGHT.
* AT 09AM WEDNESDAY THE STAGE WAS 20.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY FEBRUARY 14. FLUCTUATIONS OF UP TO SEVERAL FEET
  ARE POSSIBLE IF ICE JAMS FORM.
* AT STAGES NEAR 21.0 FEET...OLD HIGHWAY 5 EAST BEGINS TO FLOOD...AND
  SOME HOMES...BUSINESSES...AND ROADS IN CHEROKEE BEGIN FLOODING. 

$$

IAC193-121545-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/CRRI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
946 AM CST WED FEB 11 2009

FORECAST INFORMATION FOR
  LITTLE SIOUX RIVER NEAR CORRECTIONVILLE.
* AT 09AM WEDNESDAY THE STAGE WAS 9.5 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.5 FEET 6 PM FRIDAY.
  FLUCTUATIONS OF UP TO SEVERAL FEET ARE POSSIBLE IF ICE JAMS FORM.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   13.30 WED 9 AM    16.0  THU 12 PM
AKRI4    16.0   13.27 WED 9 AM    17.1  FRI 12 AM

OCHEYEDAN RIVER
SPOI4     8.0    8.14 WED 9 AM    8.4  WED 10 AM 

LITTLE SIOUX RIVER
MIFI4    12.0   13.23 WED 7 AM                      13.2  WED FEB 11
SPWI4    10.0  E11.00 WED 6 AM    11.3  WED 6 PM 
LNNI4    18.0   17.23 WED 9 AM    17.8  FRI 12 AM
CHKI4    17.0   20.80 WED 9 AM                      20.8  WED FEB 11
CRRI4    19.0    9.50 WED 9 AM    17.5  FRI 6 PM
2 follow-up statements
000 
WGUS43 KFSD 121540
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CST THU FEB 12 2009

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN IOWA...
  OCHEYEDAN RIVER NEAR SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-141-131540-
/O.EXT.KFSD.FL.W.0003.000000T0000Z-090215T0530Z/
/SPOI4.2.ER.090211T1022Z.090212T1700Z.090214T0530Z.NO/
940 AM CST THU FEB 12 2009

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL SATURDAY EVENING.
* AT 08AM THURSDAY THE STAGE WAS 9.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 9.5 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER 
  FARM LAND BEGIN FLOODING. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST
         STAGE  STAGE  TIME      STAGE  TIME     

OCHEYEDAN RIVER
SPOI4    8.0   9.54 THU 9 AM    9.6  THU 11 AM
000 
WGUS83 KFSD 142306
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
506 PM CST SAT FEB 14 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  LITTLE SIOUX RIVER NEAR MILFORD 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  OCHEYEDAN RIVER NEAR SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-141-152253-
/O.EXT.KFSD.FL.W.0003.000000T0000Z-090215T2253Z/
/SPOI4.2.ER.090211T1022Z.090212T2200Z.090214T2253Z.NO/
506 PM CST SAT FEB 14 2009

...FLOOD WARNING EXTENDED UNTIL 5 PM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL SUNDAY AFTERNOON.
* AT 04PM SATURDAY THE STAGE WAS 8.2 FEET.
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY FEBRUARY 14.

$$

IAC167-SDC083-127-142336-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-090215T0448Z/
/HAWI4.1.ER.090212T0606Z.090212T1500Z.090213T2027Z.NO/
506 PM CST SAT FEB 14 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* AT 12PM SATURDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 2 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.8 FEET BY 6 AM 
  SUNDAY.


$$

IAC149-SDC127-142336-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-090215T1330Z/
/AKRI4.N.ER.090212T2315Z.000000T0000Z.000000T0000Z.NO/
506 PM CST SAT FEB 14 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 04PM SATURDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.4 FEET.  THE 
  RIVER WILL FALL TO 12.4 FEET BY .


$$

IAC059-142336-
/O.CAN.KFSD.FL.W.0004.000000T0000Z-090214T2306Z/
/MIFI4.1.ER.000000T0000Z.090212T1400Z.090214T0230Z.NO/
506 PM CST SAT FEB 14 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 07AM SATURDAY THE STAGE WAS ESTIMATED AT 11.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
FARM LANDS BEGIN TO FLOOD. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4     8.0    8.19 SAT 5 PM     6.6  SAT 6 PM     9.7  THU FEB 12

BIG SIOUX RIVER
HAWI4    15.0   12.50 SAT 12 PM   12.2  SAT 6 PM    16.0  THU FEB 12
AKRI4    16.0   14.50 SAT 4 PM    14.0  SAT 6 PM    16.3  FRI FEB 13

LITTLE SIOUX RIVER
MIFI4    12.0   11.00 SAT 7 AM      M               13.4  THU FEB 12

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Feb 11, 3:30 AM CST, 6 hours 16 minutes earlier.

Area forecast discussion, Feb 11, 3:30 AM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CST WED FEB 11 2009

.DISCUSSION...
CWA WL GENERALLY BE UNDER CYCLONIC FLOW ALOFT TODAY AS S/W MOVES EWD
ACRS ND INTO NRN MN. THIS S/W WL PUSH CDFNT S ACRS CWA THIS MORN.
FNT IS ENTERING NW CWA ATTM AND AS IT DOES...WND SHUD PICK UP AND BE
GUSTY OUT OF NW TODAY. CAA BEHIND THIS S/W WL KEEP TEMPS FM WARMING
TOO MUCH TODAY. IN FACT...WL PBLY SEE PLENTY OF CLOUD COVER ACRS CWA
THIS MORN WITH SOME CLEARING THIS AFTN FAR W AND FAR S ALLOWING
TEMPS TO WARM INTO LOWER 40S THERE WITH 30S ELSEWHERE. CUD ALSO SEE
A FEW FLURRIES THIS AFTN NERN CWA AND WL KEEP IN FCST. LOOKS LIKE IT
WL BE SLOWER TO CLEAR OUT ERN CWA TONIGHT WITH STRATUS HANGING
PRETTY TOUGH THRU MOST OF NITE. THIS SHUD HOLD TEMPS UP ACRS ERN CWA
EVEN WITH CAA. SFC HIGH WL SETTLE OVR ERN DAKOTAS ON THU AND WITH
LACK OF SNOW COVER MOST PLACES...EVEN WITH NWLY FLOW...WILL PBLY MIX
OUT TO BE A FEW DEG ABOVE NORM MOST PLACES WITH MORE SUNSHINE
EXPECTED.

MODELS CONT TO INDICATE THAT SYS FOR FRI WL REMAIN S OF CWA. AM
ALWAYS LEERY ABOUT SRN STREAM WAVES AS THEY TEND TO LIFT A LTL
FURTHER N THAN FCST. SO ALTHOUGH MODELS KEEP PRECIP S OF CWA
FRI...CAN NOT RULE OUT COMPLETELY THAT SOME SNOW MAY CLIP FAR SERN
CWA. DEFINITELY COLD ENUF THAT PRECIP WOULD BE SNOW IF IT DOES
OCCUR. SO WL CONT TO 30 TO 50% POPS ACRS FAR SERN CWA ON FRI. THIS
SYS SHUD QUICKLY EXIT BY FRI EVE WITH GENLY NW FLOW ALOFT KEEPING
TEMPS CLOSE TO NORM FRI THRU SUN. LACK OF SNOW COVER IN MANY PLACES
WL ALLOW COLDER AIR TO MODIFY A BIT.

WEAK SFC BNDRY WILL STRADDLE FAR SRN CWA SAT NITE THRU SUN
SEPERATING COLDER AIR TO N FROM MILDER AIR TO THE S. SOME PAC
MOISTURE WL SLIDE SE ACRS CWA N OF THIS FNT AND CUD PRODUCE LTL
LIGHT SNOW LATE SAT NITE AND SUN. NOT MUCH FORCING AND LOW LEVEL
REMAIN FAIRLY DRY SO WL ONLY HAVE SMALL POPS. CUD BE MORE OF A
FLURRIE EVENT THAN ANYTHING REALLY MEASURABLE.

&&

.AVIATION...
BATCH OF MVFR STRATUS ACROSS THE EASTERN DAKOTAS INTO MINNESOTA WILL
GRADUALLY SHIFT OFF TO THE EAST WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING.  GUSTY NW WINDS OF 15-25 KNOTS WILL GRADUALLY SUBSIDE FROM
WEST TO EAST AFTER 00Z THURS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Feb 11, 3:49 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0349 AM CST WED FEB 11 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0349 AM CST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:46 AM CSTRiver Flood WarningFSDSioux3 days
Feb 11, 9:46 AM CSTRiver Flood WarningFSDPlymouth3 days
Feb 11, 9:46 AM CSTRiver Flood WarningFSDDickinson3 days
Feb 11, 9:46 AM CSTRiver Flood WarningFSDClay, Dickinson53 hr
Feb 11, 9:46 AM CSTRiver Flood WarningFSDCherokee67 hr

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.